Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 112, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 26, 2007, 3:53 PM EDT for Bath County, Kentucky. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2007, 3:53 PM EDT (19:53 UTC)
- Expired
- Jul 26, 2007, 4:45 PM EDT
- In force
- 52 min
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
County Bath County, KY
The radar
The Jackson,KY radar (KJKL), 81 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 4:04 PM EDT | HAIL 0.88 | 1 Nnw Sharpsburg, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 588 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 655 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KJKL 261954
SVRJKL
KYC011-262045-
/O.NEW.KJKL.SV.W.0112.070726T1953Z-070726T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
353 PM EDT THU JUL 26 2007
THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BATH COUNTY IN EAST CENTRAL KENTUCKY
* UNTIL 445 PM EDT
* AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHWEST OF BETHEL...OR 11 MILES NORTH OF MOUNT STERLING...AND
MOVING EAST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BETHEL BY 430 PM EDT...
REYNOLDSVILLE...ODESSA...7 MILES NORTHWEST OF SLATE VALLEY AND 7
MILES NORTHWEST OF OWINGSVILLE BY 445 PM EDT...
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3826 8389 3817 8399 3812 8387 3813 8373
3818 8366 3826 8373
$$
RAY2 follow-up statements
000
WWUS53 KJKL 262013
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
411 PM EDT THU JUL 26 2007
KYC011-262045-
/O.CON.KJKL.SV.W.0112.000000T0000Z-070726T2045Z/
BATH KY-
411 PM EDT THU JUL 26 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHWESTERN BATH COUNTY...
AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SHARPSBURG...OR ABOUT 9 MILES NORTH OF MOUNT STERLING...
MOVING EAST AT 5 MPH.
NICKEL SIZE HAIL WAS REPORTED AT SHARPSBURG WITH THIS STORM.
THE SEVERE THUNDERSTORM WILL BE NEAR...
FLAT CREEK BY 430 PM EDT...
REYNOLDSVILLE...BETHEL...7 MILES WEST OF ODESSA AND 8 MILES
NORTHWEST OF OWINGSVILLE BY 445 PM EDT...
LAT...LON 3826 8389 3817 8399 3812 8387 3813 8373
3818 8366 3826 8373
$$
HAL000
WWUS53 KJKL 262046
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
443 PM EDT THU JUL 26 2007
KYC011-262053-
/O.EXP.KJKL.SV.W.0112.000000T0000Z-070726T2045Z/
BATH KY-
443 PM EDT THU JUL 26 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BATH COUNTY
EXPIRES AT 445 PM EDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LEVELS. HOWEVER...
ADDITIONAL STRONG STORMS CONTINUE OVER BATH COUNTY...AND MAY PRODUCE
SMALL HAIL...GUSTY WINDS NEAR 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND VERY HEAVY RAIN.
LAT...LON 3826 8389 3817 8399 3812 8387 3813 8373
3818 8366 3826 8373
$$
HALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:10 PM EDT, 43 minutes earlier.
Area forecast discussion, Jul 26, 3:10 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 310 PM EDT THU JUL 26 2007 .SHORT TERM.../TONIGHT THROUGH SATURDAY NIGHT/...UPDATED UPPER LOW CONTINUES TO ROTATE OVER ERN LK ERIE WITH VORTS AND S/WV SPINNING AROUND IT AND TRACKING THRU THE AREA. SHRA/TSRA INITIATING ALONG ONE OF THOSE BNDRIES WITH SFC TEMPS FINALLY REACHING CONVECTIVE TEMPS IN THE LOWER 80S. EXPECT PCPN ACTIVITY TO CONTINUE INTO THE EARLY EVENING AND THEN BEGIN DISSIPATING WITH THE LOSS OF SFC HEATING. SOME ACTIVITY MAY CONTINUE LONGER IN THE ERN PORTION OF CWFA AS THE S/WV BNDRY INTERACTS WITH THE HIER TERRAIN. STORMS ARE PROGRESSIVE ENUF THAT FLASH FLOODING CONCERNS ARE LIMITED TO ISOLATED DITCHES...CREEKS AND SMALL STREAMS. ALTHOUGH BOTH NAM/GFS INITIALLIZE WELL THE NAM TAKES A MAJOR TURN WITH A LLVL LOW PRESS AREA DROPPING SOUTH INTO ERN KY RATHER THAN THE CONCENSUS POSITION OF ROTATION THRU THE BASE OF THE ERN TROF AND THEN TRACKING E/NE OR MAKING A JUMP TO THE LEE TROF ON THE ERN SLOPES OF THE MTNS AND MERGING WITH A HATTERAS LOW BEFORE TRACKING UP THE COAST TO THE NE. HAVE FOLLOWED THE GENERAL TREND OF THE GFS AND DELAYED ONSLAUGHT OF PCPN UNTIL FRI NIGHT/SAT/SAT NIGHT WITH LIKELY POPS STARTING LATE FRI NIGHT. COPIOUS MOISTURE AVAILABLE AS INDICATED ON A BROAD AREA (BASICALLY EVERYTHING EAST OF THE MS RVR) OF 60 DEG DWPTS. HAVE RAISED QPF FOR THIS TIME PD ALSO. TEMPS IN A GENERAL TREND OF SLIGHT INCREASE ON FRI AND THEN SLIGHT DECR FOR SAT WITH THE HEAVY CLOUDS AND PERVASIVE PCPN. .LONG TERM.../SUNDAY THROUGH THURSDAY/...UPDATED SOME LINGERING PCPN POSSIBLE IN OUR ERN COUNTIES INTO MON AS THE DEVELOPING LOW EAST OF THE MTNS BRINGS SOME MOIST FLOW FROM THE W VA/PA. OTHERWISE AS THE ERN LOW TRACKS UP THE COAST IT SHOULD TAKE THE PCPN CHCS WITH IT AND WILL FCST DRY CONDITIONS THRU THE END OF THE EXTENDED. ALONG WITH THE PCPN...WILL SEE A DECREASE IN CLOUD COVER AND TEMPS WILL BEGIN A SLOW RISE TO SEASONAL LEVELS AND SHOULD SEE READINGS NEAR 90 BY MID NEXT WEEK. && .AVIATION.../18Z TO 18Z/ A DISTURBANCE MOVING THROUGH THE OHIO VALLEY WILL BRING UNSETTLED WEATHER TO EASTERN KENTUCKY THROUGH THE AFTERNOON AND EVENING PERIOD. TEMPERATURES WERE JUST HITTING THE CONVECTIVE TEMP AT TAF ISSUANCE. VSBYS AND PERHAPS CEILINGS COULD BRIEFLY FALL INTO THE MVFR RANGE OR EVEN IFR RANGE IN THE STRONGEST SHRA/TSRA. HOWEVER...DUE TO THE SCATTERED NATURE OF ANY CONVECTION...WILL CONTINUE TO ADVERTISE A PREDOMINANT VRF VSBY AND CIG...AT LEAST UNTIL A BETTER HANDLE CAN BE OBTAINED ON EXACT TRENDS AND TIMING SHOULD MORE SIGNIFICANT CONVECTION TAKE AIM AT AREA TERMINALS. EXPECT SOME VALLEY FOG AGAIN LATE IN THE PERIOD...PRETTY MUCH ALONG THE LINES OF PERSISTENCE. THEREFORE...INCLUDED SOME MVFR VISBYS...MAINLY AT KLOZ AS THIS HAS BEEN THE PATTERN. EXPECT TO BEEF FOG UP A BIT IF THE AREA PICKS UP SIGNIFICANT RAINFALL THIS AFTERNOON OR EVENING. WILL CONTINUE TO NIL AMD KSME WITH MISSING SKY CONDITIONS. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...DUSTY LONG TERM...DUSTY AVIATION...RAY
Hazardous weather outlook, Jul 26, 11:24 AM EDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1124 AM EDT THU JUL 26 2007 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-271100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 1124 AM EDT THU JUL 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED. A FEW STORMS MAY PRODUCE LARGE HAIL OR DAMAGING WINDS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY THROUGH SUNDAY NIGHT. THERE IS A SLIGHT RISK FOR SEVERE STORMS ON FRIDAY...WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS. THERE WILL ALSO BE THE POTENTIAL FOR LOCALIZED FLOODING ON FRIDAY...ESPECIALLY FOR AREAS THAT HAVE ALREADY RECEIVED HEAVY RAINFALL OVER THE PAST FEW DAYS...OR WHERE STORMS MOVE REPEATEDLY OVER THE SAME AREAS FRIDAY AFTERNOON AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN REPORTS OF HAIL...DAMAGING WIND...OR FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON.
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 4:51 PM EDT | Severe Thunderstorm Warning | JKL | Bath | 39 min |
| Jul 26, 5:01 PM EDT | Severe Thunderstorm Warning | JKL | Rowan | 44 min |
| Jul 26, 5:36 PM EDT | Severe Thunderstorm Warning | JKL | Rowan | 39 min |
| Jul 26, 5:50 PM EDT | Severe Thunderstorm Warning | JKL | Floyd | 25 min |
| Jul 26, 6:03 PM EDT | Severe Thunderstorm Warning | JKL | Morgan | 42 min |
| Jul 26, 6:12 PM EDT | Severe Thunderstorm Warning | JKL | Floyd | 33 min |
| Jul 26, 6:15 PM EDT | Severe Thunderstorm Warning | JKL | Elliott | 36 min |
| Jul 26, 6:23 PM EDT | Severe Thunderstorm Warning | JKL | Johnson, Martin | 52 min |
| Jul 26, 6:47 PM EDT | Severe Thunderstorm Warning | JKL | Magoffin, Morgan | 43 min |
| Jul 26, 6:52 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Pike | 53 min |
| Jul 26, 7:33 PM EDT | Severe Thunderstorm Warning | JKL | Martin | 42 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.